Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2005, 8:22 PM CDT for Washington County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 8:22 PM CDT (01:22 UTC)
- Expired
- Aug 12, 2005, 8:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 130126 SVRMOB ALC129-130145- /O.NEW.KMOB.SV.W.0228.050813T0122Z-050813T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 824 PM CDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 845 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED FROM NEAR BIGBEE TO 1 MILE NORTH OF YARBO...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL PASS NEAR... BIGBEE AND YARBO THROUGH 835 PM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3169 8819 3161 8829 3145 8819 3156 8802 $$
1 follow-up statement
000 WWUS54 KMOB 130141 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 840 PM CDT FRI AUG 12 2005 ALC129-130145- /O.CON.KMOB.SV.W.0228.000000T0000Z-050813T0145Z/ WASHINGTON AL- 840 PM CDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR CENTRAL WASHINGTON COUNTY... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YARBO...OR JUST NORTH OF CHATOM...MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JORDON. LAT...LON 3159 8823 3156 8829 3145 8829 3151 8813 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:37 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 12, 2:37 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT FRI AUG 12 2005 .SYNOPSIS...WEAK MID/UPPER LEVEL LOW PRESSURE CONTINUES TO LINGER OVER THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE AND WILL BE MORE CONCENTRATED TO THE EAST OF THE LOW...WHICH APPEARS TO BE THE CASE THUS FAR TODAY. UPPER LOW WILL EVENTUALLY WEAKEN AND BE REPLACED BY A GENERAL AREA OF HIGH PRESSURE EXTENDING EAST TO WEST ACROSS THE SOUTHERN STATES. WATER VAPOR SHOWS SOME DRYING WRAPPING INTO H5 LOW...WHICH WILL CONTRIBUTE TO ITS DEMISE. STILL ANOTHER SLUG OF DEEPER MOISTURE OVER THE SOUTHEAST GULF WHICH LOOKS LIKE IT WILL BE UP THIS AWAY THE FIRST PART OF NEXT WEEK. && .SHORT TERM...MUCH LIKE THE LAST SEVERAL AFTERNOON AND EVENINGS...SHOWERS AND THUNDERSTORMS WILL DIE OUT IN THE LATE EVENING AND REFIRE IN THE LATE MORNING. WILL KEEP LIKELY POPS UP TO THE NORTHEAST ON SATURDAY AFTERNOON AS BELIEVE WHAT IS LEFT OF UPPER LOW WILL BE IN VICINITY. AFTERNOON POPS DOWN JUST A TAD FOR SUNDAY DUE TO THE AFOREMENTIONED DRIER AIR MOVING ACROSS. .LONG TERM...HARD TO DEVIATE MUCH FROM GUIDANCE IN THE SUMMER TIME. WARM TO HOT AND CONTINUED MUGGY...HUMID...STICKY WITH SURFACE DEW POINTS LOW TO MID 70S THROUGH MOST OF THE AREA. BASED ON THE GFS...COULD ALMOST MAKE A CASE FOR HIGHER POPS ON TUESDAY AND TUESDAY NIGHT WITH WHAT APPEARS TO BE AN EASTERLY WAVE MOVING JUST SOUTH OF THE COASTAL WATERS WITH PRECIPITABLE WATER VALUES UP OVER 2 INCHES AND A WEAK INVERTED TROUGH IN THE EASTERLYS ON THE BOTTOM SIDE OF THE H5 HIGH. WILL REVISIT THIS TOMORROW. && .MARINE...HIGH PRESSURE OFF THE CAROLINA/GA/FL COAST WILL CREATE A LIGHT ONSHORE FLOW THROUGH THE WEEKEND. AS THE HIGH PRESSURE MOVES WEST...LIGHT AND VARIABLE FLOW WILL SET BACK IN. A SERIES OF UPPER SYSTEMS PASSING THROUGH THE HIGH PRESSURE WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 75 91 / 30 50 20 40 PENSACOLA 76 90 76 90 / 30 50 20 40 DESTIN 77 89 77 89 / 30 50 20 40 EVERGREEN 71 91 72 91 / 30 60 20 40 WAYNESBORO 72 92 72 94 / 30 50 20 30 CAMDEN 72 91 72 91 / 30 60 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Aug 12, 6:30 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT FRI AUG 12 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY AND INTO THIS EVENING OVER THE AREA WITH LIGHTNING THE MAIN THREAT TO LIFE AND HEALTH. WIND GUSTS TO GALE FORCE IS POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 12, 2:53 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT FRI AUG 12 2005 ALZ055-059-122030- ESCAMBIA-MONROE- 253 PM CDT FRI AUG 12 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHWEST ESCAMBIA COUNTY... AT 251 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR JEDDO...AND MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NORTHWESTERN ESCAMBIA COUNTY AND EXTREME SOUTH CENTRAL MONROE COUNTY THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 12, 4:40 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT FRI AUG 12 2005 ALZ056-057-122215- CONECUH-BUTLER- 440 PM CDT FRI AUG 12 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH AND BUTLER COUNTIES... AT 440 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN CONECUH COUNTY. THE STRONGEST STORM WAS LOCATED ALONG INTERSTATE 65 NEAR OWASSA. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 20 MPH...ALONG INTERSTATE 65 INTO SOUTHERN BUTLER COUNTY. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GARLAND...DEANS...I65 AND CR 7...MIXONVILLE...MCKENZIE...I65 AND AL 106 AND STARLINGTON THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAINS...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 12, 5:27 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 527 PM CDT FRI AUG 12 2005 ALZ058-060-122300- COVINGTON-CRENSHAW- 527 PM CDT FRI AUG 12 2005 ...STRONG THUNDERSTORMS OVER NORTHERN COVINGTON COUNTY...MOVING SLOWLY TOWARD SOUTHERN CRENSHAW COUNTY... AT 525 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEASTERN COVINGTON COUNTY. THE STRONGEST STORM WAS LOCATED 3 MILES SOUTHWEST OF RED LEVEL... MOVING NORTHEAST AT 13 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... RED LEVEL...SOUTH...RIVER FALLS...HEATH AND GANTT THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS OF 35 TO 45 MPH...AND VERY HEAVY RAINS OF 2 INCHES PER HOUR. SUDDEN WIND GUSTS AROUND 40 MPH CAN BRING DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 12, 7:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 748 PM CDT FRI AUG 12 2005 MSZ075-130115- PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA... 748 PM CDT FRI AUG 12 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY... AT 747 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF JANICE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT THE AREAS AROUND JANICE AND WINGATE THROUGH 805 PM...MOVING TO NEAR AND JUST SOUTH OF BEAUMONT BY 815 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 12, 7:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 759 PM CDT FRI AUG 12 2005 ALZ051>053-130145- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...GROVE HILL... 759 PM CDT FRI AUG 12 2005 ...A LINE OF STRONG THUNDERSTORMS IS MOVING INTO NORTHERN CLARKE COUNTY AND NORTHEASTERN WASHINGTON COUNTY... AT 757 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTHWEST OF MORVIN TO 3 MILES SOUTHWEST OF SERVICE...MOVING SOUTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WOODS BLUFF...FRANKVILLE...MORVIN...HOLTAMVILLE AND OPINE THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS OF 35 TO 45 MPH...AND VERY HEAVY RAINS TOTALING NEAR 2 INCHES PER HOUR. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:45 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.